Alert archive / Illinois / Flash Flood Warnings in 1998
Flash Flood Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 5, 1998, 8:15 PM CDT for Champaign County, Illinois. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1998, 8:15 PM CDT (01:15 UTC)
- Expired
- Aug 5, 1998, 10:05 PM CDT
- In force
- 110 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Champaign County, IL
The radar
The Lincoln radar (KILX), 97 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 060116 FFWSPI ILC019-060305- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 815 PM CDT WED AUG 5 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1005 PM CDT * LINCOLN DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS WERE CONTINUING TO DEVELOP AND MOVE OVER PORTIONS OF CAHMPAIGN COUNTY. THIS TREND SHOULD CONTINUE OVER THE NEXT SEVERAL HOURS. DOPPLER RADAR ESTIMATES FOR THE AREA INDICATE NEAR 2 INCHES HAD FALLEN IN EASTERN PORTIONS OF THE COUNTY IN THE LAST 4 HOURS. * AT 740 PM CDT...A WEATHER SERVICE EMPLOYEE IN ROYAL REPORTED 3.1 INCHES OF RAIN HAD FALLEN IN ROYAL...14 MILES EAST-NORTHEAST OF CHAMPAIGN. ALSO STANDING WATER HAD CLOSED SEVERAL ROADS AND 3 BASEMENTS IN THE AREA WERE FLOODED. IN ADDITION...6 TO 7 INCHES HAD FALLEN EARLIER THIS WEEK...MAKING THIS AREA VERY SUSCEPTIBLE TO N FLASH FLOODING. IF YOU LIVE IN EASTERN PORTIONS OF CHAMPAIGN COUNTY...MOVE TO HIGHER GROUND IMMEDIATELY IF FLOODWATERS THREATEN AND AVOID DRIVING ACROSS FLOODED ROADS...ESPECIALLY AT NIGHT. AUTEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:15 PM CDT, 6 hours earlier.
Area forecast discussion, Aug 5, 2:15 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT WED AUG 5 1998 SATLT AND KILX 88D LOOPS INDICATED THAT DIURNAL CONVECTION IS IN FULL SWING ACRS ILX FA AND UPSTREAM IN NRN/ERN MO. 18Z ADAP INDICATED THAT MAX INSTAB WAS JUST AHD OF SFC TROF/WK COOL FNT THAT XTNDED FROM LOW IN XTRM SE IA THRU ERN MO TO ARK/LA/TEX REGION. XPCT THE SCTD TSRA TO CONTINUE MUCH OF THIS EVE AS A RESULT. RELATIVELY SLOW MOVG CELLS AND TRAINING COULD PRODUCE AREAS OF HEAVY RAIN. LOOK FOR TSRA TO WIND DOWN BEFORE OR CLOSE TO MIDNIGHT. LOOK FOR LOW CLDS AND FOGGY AREAS TO RETURN OVERNIGHT WITH LTL/NO PCPN. MODELS INDICATING DRY SLOT TO AFFECT CENT IL WITH MAIN PCPN NORTH OF REGION NEAR THE STACKED NRLY STNRY LOW AND WRM FNT FROM ERN IA ACRS NRN IL/IND. 18Z SFC ANALYSIS INDICATES THIS ALRDY HAPPENING WITH WEST-SW SFC WINDS BRINGING DRIER AIR FROM SRN PLAINS TWD MO. COULD STILL BE ENOUGH LOW LVL MOISTURE FOR SCATTERED T-STORMS DIURNAL T-STORMS THU. WORK ZONES FOR FIRST PERIOD WILL BE SENT SHORTLY AS ADMSPI. PIA 69/80 65 SPI 69/81 64 DEC 69/81 64 CMI 69/81 65 LWV 71/84 55 MILLER
Nearby
Flash Flood Warnings in Illinois, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.